MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER
Catalog Number CRV150-19P
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., (b)(4).Exemption #e2015028.Attempts were made to gather thorough event information during complaint processing; no further information could be obtained.Device investigation could not be conducted as the caravel catheter was unavailable.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.It was presumed that pulling force exceeding the product's design limit might be inadvertently applied to the catheter while the tip was trapped by the heavily calcified lesion causing damage to the tip.The tip was assumed to be separated by pulling force applied during catheter removal.Although device investigation could not be conducted, since all the shipped products were inspected in the production process for meeting the product specifications and release criteria, there was no indication of product deficiency.Instructions for use states: [contraindications] do not use this microcatheter in advanced calcified lesion; [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulation, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damages to this microcatheter and damage the blood vessel.); and, [malfunctions and adverse effects] separation.
 
Event or Problem Description
It was reported that the pci was to treat a heavily calcified lesion in the proximal to mid lad.An asahi wire was able to advance through the lesion.The lad was very tortuous and at the mid section was heavily calcified.A non-asahi penetration catheter was used.The lesion was so tight that it made the catheter kinked.It was needed to exchange out the guide wire to another wire in order to do atherectomy, so that the catheter was changed to the subject catheter.The catheter was advanced through the lesion by pushing.It went across the lesion.Then the guide wire was switched out for an atherectomy wire.When the catheter was pulled back through the heavily calcified lesion, it was noticed that the tip separated from the shaft of the catheter.Unfortunately the atherectomy device was needed and when the guide wire was pulled back some, the separated tip came off the wire and floated down into a septal perforator.Procedure took over 4.5 hours at that time, plus the patient was (b)(6), the physician decided to make no attempt to get the separated tip out of the patient.

Brand Name
ASAHI CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key6992595
Report Number3003775027-2017-00198
Device Sequence Number1850855
Product Code DQY
UDI-Device Identifier04547327108782
UDI-Public(01)04547327108782(17)200229(10)170313K301
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2017
Report Date (Section F) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/29/2020
Device Catalogue NumberCRV150-19P
Device Lot Number170313K301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/18/2017
Event Location Hospital
Date Report to Manufacturer10/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Weight191